Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 26, NWS Nashville, TN

April 30, 2016Coffee County, Grundy County, Warren County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 30, 2016, 6:28 PM CDT for Coffee County, Grundy County, Warren County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2016, 6:28 PM CDT (23:28 UTC)
Expired
Apr 30, 2016, 7:03 PM CDT
In force
35 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Coffee County, TN, Grundy County, TN, Warren County, TN

The radar

The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

994 
WUUS54 KOHX 302328
SVROHX
TNC031-061-177-010015-
/O.NEW.KOHX.SV.W.0026.160430T2328Z-160501T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
628 PM CDT SAT APR 30 2016

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WARREN COUNTY IN MIDDLE TENNESSEE...
  CENTRAL COFFEE COUNTY IN MIDDLE TENNESSEE...
  NORTHWESTERN GRUNDY COUNTY IN MIDDLE TENNESSEE...

* UNTIL 715 PM CDT

* AT 627 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MANCHESTER...
  MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MCMINNVILLE...MANCHESTER...ALTAMONT...MORRISON...CENTERTOWN...VIOLA...
  SUMMITVILLE AND HILLSBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3551 8621 3565 8602 3565 8600 3566 8598
      3568 8599 3576 8588 3547 8569 3535 8609
TIME...MOT...LOC 2327Z 240DEG 49KT 3547 8608 

HAIL...1.00IN
WIND...60MPH
 
$$

07
2 follow-up statements
604 
WWUS54 KOHX 302347
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
647 PM CDT SAT APR 30 2016

TNC031-061-177-010015-
/O.CON.KOHX.SV.W.0026.000000T0000Z-160501T0015Z/
WARREN TN-COFFEE TN-GRUNDY TN-
647 PM CDT SAT APR 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHWESTERN WARREN...NORTHEASTERN COFFEE AND NORTHWESTERN GRUNDY
COUNTIES...

AT 646 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MCMINNVILLE...
MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MCMINNVILLE...ALTAMONT...MORRISON...CENTERTOWN...VIOLA AND SUMMITVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3559 8610 3565 8602 3565 8600 3566 8598
      3568 8599 3576 8588 3547 8569 3540 8592
TIME...MOT...LOC 2346Z 240DEG 49KT 3560 8580 

HAIL...1.00IN
WIND...60MPH
 
$$

07
428 
WWUS54 KOHX 010003
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
703 PM CDT SAT APR 30 2016

TNC031-061-177-010013-
/O.CAN.KOHX.SV.W.0026.000000T0000Z-160501T0015Z/
WARREN TN-COFFEE TN-GRUNDY TN-
703 PM CDT SAT APR 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WARREN...
NORTHEASTERN COFFEE AND NORTHWESTERN GRUNDY COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.

LAT...LON 3559 8610 3565 8602 3565 8600 3566 8598
      3568 8599 3576 8588 3547 8569 3540 8592
TIME...MOT...LOC 0000Z 240DEG 49KT 3572 8555 

$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:07 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Apr 30, 3:07 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
307 PM CDT SAT APR 30 2016

.DISCUSSION...AFTER A SHOWERY MORNING...INCLUDING A FEW
THUNDERSTORMS...COVERAGE OF RAIN HAS DECREASED THIS AFTERNOON.
MOST OF THE SHOWERS THAT REMAINED THIS AFTERNOON WERE LIGHT...AND
WERE LOCATED OVER OUR FAR WESTERN COUNTIES. SKIES REMAINED
OVERCAST...AND THIS HAS KEPT TEMPERATURES A LITTLE LOWER THAN
PREVIOUS FORECAST. MID AFTERNOON READINGS WERE IN THE LOW TO MID
70S.

FOR TONIGHT...WE WILL KEEP HIGH POPS IN THE FORECAST...BUT DETAILS
ABOUT COVERAGE AND TIMING ARE HIGHLY UNCERTAIN. THE PATTERN
SUPPORTS MORE SHOWERS AND A FEW THUNDERSTORMS. AN UPPER LEVEL LOW
WILL SPIN FROM THE CENTRAL PLAINS TO THE MID MS VALLEY REGION
OVERNIGHT AS A COUPLE OF WEAK SURFACE WAVES MOVE FROM THE MID MS
VALLEY TO OHIO VALLEY. DEEP MOISTURE WILL REMAIN OVER THE AREA AND
MODELS ARE GENERATING POCKETS OF RAINFALL. HOWEVER...THERE IS NOT
REALLY ANY SINGLE FORCING MECHANISM TO DETERMINE EXACTLY WHERE
AND WHEN. RAINFALL AMOUNTS AROUND ONE QUARTER INCH ARE IN THE
FORECAST.

FOR SUNDAY...THE LOW PRESSURE SYSTEMS WILL CONTINUE TO MOVE
EASTWARD...ACROSS THE GREAT LAKES AND OHIO VALLEY. A COLD FRONT
WILL TRAIL FROM THE SURFACE LOW...AND WILL APPROACH MID TN BY
SUNDAY NIGHT. ATMOSPHERIC COLUMN MOISTURE WILL BE DECREASING ON
SUNDAY...AND FORCING WILL REMAIN WEAK UNTIL THE FRONT
APPROACHES...SO WE CAN EXPECT LOWER COVERAGE OF SHOWERS AND
STORMS AND PERIODS OF SUNSHINE ON SUNDAY. THIS SCENARIO WILL
ALLOW GREATER HEATING...AND GREATER INSTABILITY BY MID TO LATE
AFTERNOON AS THE FRONT APPROACHES. FORECAST SOUNDINGS INDICATE
CAPE OVER 2000 J/KG AREA WIDE WITH SUFFICIENT DEEP LAYER SHEAR FOR
STRONG UPDRAFTS. HAIL AND DAMAGING WIND GUSTS WILL BE A CONCERN
WITH SCATTERED STORMS THAT DEVELOP IN THE AFTERNOON AND EARLY
EVENING.

A CHANCE FOR SHOWERS...AND MAYBE A THUNDERSTORM...WILL CONTINUE
INTO MONDAY AS THE FRONT STALLS OVER THE TN VALLEY AND ANOTHER
WAVE CROSSES THE REGION. TEMPERATURES WILL BE SEVERAL DEGREES
COOLER FOR MONDAY WITH THE BOUNDARY OVER OR JUST SOUTH OF OUR
AREA.

A TRANSITION PERIOD WILL FOLLOW FOR TUESDAY THROUGH THURSDAY
AS THE MOIST SOUTHWESTERLY UPPER LEVEL FLOW GRADUALLY BECOMES
NORTHWESTERLY...WITH A DEEP LONG WAVE TROUGH DEVELOPING OVER THE
EASTERN STATES. TEMPERATURES WILL BE NEAR NORMAL TUESDAY AND
WEDNESDAY...THEN COOLER THAN NORMAL BY THURSDAY AS A SHOT OF COOL
AIR COMES DOWN ACROSS THE REGION. LATE WEEK LOWS WILL DIP INTO THE
40S WITH HIGHS MOSTLY IN THE 60S. AFTER COOL AND DRY CONDITIONS
FOR THURSDAY AND FRIDAY...THE PATTERN WILL CHANGE AGAIN...WITH
MODELS SHOWING THE TROUGH MOVING EAST...ALLOWING TEMPERATURES TO
START GRADUALLY CLIMBING AGAIN NEXT WEEKEND.

&&

.AVIATION...
18Z TAF DISCUSSION.

ONLY A FEW LIGHT SHOWERS ACROSS MIDDLE TENNESSEE THIS AFTERNOON.
SKIES WILL REMAIN BKN TO OVERCAST AROUND 7000 FEET AT ALL SITES
THROUGHOUT THE AFTERNOON. CONDITIONS WILL REMAIN VFR AT ALL SITES
INTO THIS EVENING...WITH A CHANCE OF SHOWERS AND STORMS
DEVELOPING AFTER 00Z. PRECIP COVERAGE WILL BE SPOTTY ACROSS MOST
OF MIDDLE TENNESSEE. WITH CKV HAVING THE BEST CHANCE AT
EXPERIENCING A DIRECT SHOWER. CIGS WILL LIKELY LOWER TO MVFR
CATEGORY EARLY SUNDAY MORNING...WITH LIGHT FOG DEVELOPING AT CSV
AND CKV.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      63  82  59  75  53 /  60  50  30  50  20
CLARKSVILLE    62  80  56  70  50 /  60  50  20  40  20
CROSSVILLE     61  77  60  73  54 /  60  60  40  50  30
COLUMBIA       63  80  59  73  53 /  60  50  20  50  20
LAWRENCEBURG   64  80  60  75  54 /  60  40  20  50  30
WAVERLY        63  80  56  72  51 /  60  50  20  40  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM/AVIATION........11
LONG TERM..................13
Hazardous weather outlook, Apr 30, 12:12 PM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1212 PM CDT SAT APR 30 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-011715-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
1212 PM CDT SAT APR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW STRONG THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND EARLY
EVENING...MAINLY ACROSS WESTERN PORTIONS OF MIDDLE TENNESSEE. THE
PRIMARY THREATS WILL BE GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW STRONG TO BRIEFLY SEVERE THUNDERSTORMS MAY DEVELOP SUNDAY
AFTERNOON. HAIL AND DAMAGING WIND GUSTS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND AGAIN SUNDAY
AFTERNOON.

13

In the hours before

Special weather statement, Apr 30, 5:59 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
559 PM CDT SAT APR 30 2016

TNZ075-077-302330-
BEDFORD TN-COFFEE TN-
559 PM CDT SAT APR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR COFFEE AND SOUTHEASTERN BEDFORD
COUNTIES UNTIL 630 PM CDT...

AT 558 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TULLAHOMA...OR 8 MILES WEST OF MANCHESTER...MOVING NORTHEAST AT 55
MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH MAY BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MANCHESTER...TULLAHOMA...NORMANDY...RAUS AND ARNOLD AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3535 8625 3537 8628 3538 8625 3539 8628
      3540 8626 3541 8625 3541 8629 3538 8633
      3536 8633 3535 8637 3539 8643 3568 8617
      3549 8590 3535 8616 3536 8618 3534 8620
      3535 8621 3534 8626
TIME...MOT...LOC 2258Z 223DEG 49KT 3545 8623

05

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 5:59 PM CDTSpecial Weather StatementOHXCoffee31 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.